Alert archive / Colorado / River Flood Advisories in 2011
River Flood Advisory 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at Jun 25, 2011, 11:42 AM MDT for Grand County, Colorado. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2011, 11:42 AM MDT (17:42 UTC)
- Expired
- Jun 30, 2011, 7:20 PM MDT
- In force
- 5 days
- Issued by
- NWS Denver/Boulder, CO
County Grand County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River near Granby (CBGC2).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09019500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 25, 3:11 AM MDT, 8 hours 31 minutes earlier.
Area forecast discussion, Jun 25, 3:11 AM MDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 311 AM MDT SAT JUN 25 2011 .SHORT TERM...OUTFLOW FROM THUNDERSTORMS OVER NORTHEAST COLORADO AND WESTERN NEBRASKA HAVE PUSHED COOLER AND MORE MOIST AIR ACROSS THE FRONT RANGE. LOW CLOUDS HAVE DEVELOPED THIS MORNING BECAUSE OF IT. THE AIRMASS ABOVE THE INVERSION AND LOW CLOUDS IS QUITE DRY. AT 2 AM THE COPPER MOUNTAIN OBSERVATION SHOWED AN RH OF 17%. ONCE THE AIRMASS BEGINS TO HEAT UP AND MIX...DEW POINTS WILL FALL RAPIDLY AS THE LOW LEVEL MOISTURE MIXES OUT. THE LOWER DEW POINTS WILL RESULT IN CAPES LESS THAN LESS THAN A 1000 J/KG ACROSS THE URBAN CORRIDOR. OVER FAR EASTERN COLORADO WHERE THE MOISTURE IS DEEPER....CAPES WILL BE UP TO 2000 J/KG WITH DEW POINTS IN THE 50S. THUNDERSTORMS WILL HAVE A HARD TIME FORMING THIS AFTERNOON...BUT MODELS DO HINT AT SOME HIGH BASED CONVECTION. THEREFORE WILL HAVE LOW POPS IN THE FORECAST FOR TODAY WITH THE BEST CHANCE BEING NORTH AGAIN. CAN NOT RULE OUT A SEVERE STORM OVER THE NORTHEAST CORNER OF THE STATE TODAY DUE TO GOOD SHEAR AND INSTABILITY. LACK OF LARGE SCALE FORCING AND A CAP WILL MAKE IT HARD FOR A SEVERE STORM TO DEVELOP. .LONG TERM...OVERALL ONLY MINOR ADJUSTMENTS TO THE GRIDS. A MAINLY WARM AND DRY SOUTHWESTERLY FLOW ALOFT WILL BE OVER COLORADO ON SUNDAY. FCST SOUNDINGS ALONG THE FRONT RANGE AND PALMER DIVIDE INDICATE MINIMAL CAPES WITH INVERTED-V PROFILE. OPTED TO FOCUS ANY POTENTIAL FOR TSTMS EAST OF THE URBAN CORRIDOR WHERE THERE SHOULD BE BETTER LOW LEVEL MOISTURE. TIMING WISE BEST WINDOW WILL OCCUR DURING THE LATE AFTN/EVNG HOURS. SUNDAY NIGHT INTO MONDAY A COLD FRONT WILL SLIP SOUTH ACROSS THE CWFA FOLLOWING THE PASSAGE OF A WEAK UPPER LEVEL DISTURBANCE ACROSS MONTANA. BEST CHC OF TSTMS MONDAY AFTN/EVNG MAY BE ALONG THE PALMER DIVIDE THEN EAST ACROSS THE INTERSTATE 70 CORRIDOR. NAM12 SOUNDINGS INDICATE CAPES ANYWHERE FROM 1200 J/KG ALONG THE FRONT RANGE TO 2000 J/KG OVER THE NERN PLAINS. COVERAGE WISE WILL STICK WITH 10-20 PERCENT COVERAGE MAINLY ALONG AND EAST OF THE FRONT RANGE. TUESDAY AND WEDNESDAY... INCREASING MID LEVEL SUBSIDENCE CAN BE EXPECTED AS THE UPPER RIDGE OVER TEXAS AMPLIFIES. OVERALL CONTINUED WARM AND DRY WITH THE BEST CHC OF ANY LATE EVENING TSTMS ACROSS THE NERN PLAINS. FOR THURSDAY THROUGH FRIDAY...THE FLOW ALOFT WILL BECOME MORE SOUTHWESTERLY WITH THE NEXT TROF OVER NEVADA WEDNESDAY EVENING...LIFTING WEST AND NORTH OF COLORADO. THE UPPER TROF AXIS APPEARS TO MOVE ACROSS EASTERN COLORADO BY LATE THURSDAY AFTN. COULD SEE SOME HIGH BASED TSTMS DEVELOPING IN THE AFTN/EVNG. BY FRIDAY...A DRIER AND MORE SUBSIDENT ZONAL FLOW WILL BE OVER COLORADO WITH AN BROAD UPPER LEVEL RIDGING SPREADING ACROSS MUCH OF THE SRN/CNTRL U.S. BY THE WEEKEND. THESE SUBTLE DETAILS TOO DIFFICULT TO REFLECT IN THE LONG RANGE PERIOD. WITH THAT SAID...WL GO WITH SLGT CHC OF AFTN/EVNG TSTMS EACH DAY. WARM TEMPERATURES WILL CONTINUE ACROSS THE HIGH COUNTRY WITH RELATIVELY MILD OVERNIGHT MINS...SO SNOWMELT WILL CONTINUE THROUGH THE PERIOD. SEE THE HYDROLOGY DISCUSSION BELOW. && .AVIATION...LOW CLOUDS AND PERHAPS SOME FOG WILL AFFECT THE DENVER AREA THROUGH 15Z. CEILINGS ARE EXPECTED TO BE 500-1500 FEET WITH VISIBILITY ABOVE ONE MILE. THERE IS A SLIGHT CHANCE CEILINGS MAY FALL BELOW 500 FEET. IF THIS OCCURS...VISIBILITY COULD DROP TO A QUARTER MILE. THE AIRMASS ABOVE THE LOW CLOUDS IS QUITE DRY. THIS WILL HELP TO ERODE THE LOW CLOUDS QUICKLY THIS MORNING. THE DRY AIRMASS WILL PREVENT THUNDERSTORMS FROM FORMING THIS AFTERNOON AND EVENING. WEST TO NORTH WINDS WILL BECOME LIGHT AND VARIABLE THIS MORNING BEFORE SHIFTING EASTERLY AROUND 18Z. THERE IS A SLIGHT CHANCE (ABOUT 10%) FOR HIGH BASED THUNDERSTORMS FROM 21-03Z. GUSTY OUTFLOW WINDS WILL BE THE BIGGEST CONCERN IF ANY THUNDERSTORMS FORM. && .HYDROLOGY...THERE IS A VERY LOW CHANCE OF A SHOWER OR THUNDERSTORM OVER THE FOURMILE BURN AREA THIS AFTERNOON AND EVENING. ANY PRECIPITATION WILL BE LIGHT DUE TO A DRY AIRMASS IN PLACE. MINOR FLOODING OF LOW LYING AREAS CONTINUES ON THE COLORADO RIVER IN GRAND COUNTY...MICHIGAN RIVER IN JACKSON COUNTY AND THE CACHE LA POUDRE RIVER IN EASTERN LARIMER AND WESTERN WELD COUNTIES. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE SEASONAL NORMALS. HIGH TEMPERATURES ABOVE 9000 FEET WILL BE IN THE LOWER 60S TO MID 70S AND LOW TEMPERATURES WILL MOSTLY REMAIN ABOVE FREEZING. THERE WILL BE MORE RAPID SNOWMELT OVER THE SIGNIFICANT SNOWPACK REMAINING ABOVE 10000 FEET. SOME OTHER STREAMS IN EXTREME NORTH CENTRAL COLORADO THAT WILL RISE NEAR BANKFULL INCLUDE THE BLUE RIVER ABOVE DILLON AND TENMILE CREEK IN SUMMIT COUNTY AND THE FRASER RIVER IN GRAND COUNTY. RESERVOIR RELEASES WILL RESULT IN INCREASING FLOWS ON THE COLORADO RIVER BELOW GRANBY RESERVOIR AND WILLIAM FORK BELOW WILLIAMS FORK RESERVOIR IN GRAND COUNTY THROUGH THE WEEKEND. FLOOD ADVISORIES... ..COLORADO RIVER IN CENTRAL GRAND COUNTY UNTIL 215 PM SATURDAY. ..RIVERS IN JACKSON COUNTY UNTIL 215 PM SUNDAY. ..CACHE LA POUDRE RIVER AT THE CANYON MOUTH TIL 1230 PM WEDNESDAY. ..CACHE LA POUDRE RIVER NEAR GREELEY UNTIL 441 PM WEDNESDAY. ..WILLIAMS FORK BELOW WILLIAMS FORK RESERVOIR UNTIL 4 PM THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MEIER LONG TERM....COOPER AVIATION...MEIER
Hazardous weather outlook, Jun 25, 11:14 AM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1114 AM MDT SAT JUN 25 2011 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE ISOLATED SHOWERS AND HIGH BASED THUNDERSTORMS THIS AFTERNOON OVER THE NORTH CENTRAL MOUNTAINS AND ACROSS THE URBAN CORRIDOR...THEN SPREADING OVER THE EASTERN PLAINS LATER THIS AFTERNOON BECOMING MORE NUMEROUS AND LASTING THROUGH THE EVENING. MOST THUNDERSTORMS WILL CONTAIN GUSTY WINDS AND BRIEF HEAVY RAIN. STORMS OVER EXTREME NORTHEAST COLORADO HAVE THE POSSIBILITY TO BECOME SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS...THOUGH THESE WILL BE FEW AND FAR BETWEEN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT...DRY...AND BREEZY CONDITIONS WILL OCCUR ACROSS MOST OF THE FORECAST AREA SUNDAY LEADING TO AN INCREASE IN FIRE DANGER. BY MONDAY...A WEAK COLD FRONT WILL HAVE MOVED THROUGH THE AREA. THIS SHOULD ALLOW FOR MORE THUNDERSTORM DEVELOPMENT...AND THERE IS POTENTIAL FOR ENOUGH INSTABILITY TO PRODUCE A FEW SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. FROM TUESDAY THROUGH THE END OF THE WEEK...LOOK FOR MORE SUMMERLIKE WEATHER WITH ABOVE NORMAL TEMPERATURES AND ONLY A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER WILL APPRECIATE ANY REPORTS MEETING OR EXCEEDING CRITERIA. KRIEDERMAN/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 60 min |
| Jun 25, 11:42 AM MDT | River Flood Advisory | BOU | Grand | 9 days |
| Jun 25, 12:08 PM MDT | Areal Flood Advisory | BOU | Larimer | 12 days |
| Jun 25, 3:40 PM MDT | Red Flag Warning | BOU | Clear Creek, Douglas, Gilpin, Jefferson, Park | 29 hr |
Nearby
River Flood Advisories in Colorado, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.